Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 21, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 23, 2023, 2:26 AM MDT for Otero County, New Mexico. It took effect at Mar 23, 2023, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2023, 2:26 AM MDT (08:26 UTC)
- In effect from
- Mar 23, 2023, 11:00 AM MDT
- Expired
- Mar 23, 2023, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3243 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS74 KEPZ 230826 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 226 AM MDT Thu Mar 23 2023 NMZ414>416-240100- /O.NEW.KEPZ.WI.Y.0021.230323T1700Z-230324T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 226 AM MDT Thu Mar 23 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Aronson
1 follow-up statement
082 WWUS74 KEPZ 232030 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 230 PM MDT Thu Mar 23 2023 NMZ417-TXZ420>422-241300- /O.NEW.KEPZ.WI.Y.0022.230324T1600Z-230325T0200Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 230 PM MDT Thu Mar 23 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY... * WHAT...West winds 30 to 39 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Otero Mesa. In Texas, Northern Hudspeth Highlands/Hueco Mountains, Salt Basin and Southern Hudspeth Highlands. * WHEN...From 10 AM to 8 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ414>416-240100- /O.CON.KEPZ.WI.Y.0021.000000T0000Z-230324T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 230 PM MDT Thu Mar 23 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 11:23 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 22, 11:23 PM MDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 1123 PM MDT Wed Mar 22 2023 ...New AVIATION... .SYNOPSIS... Issued at 222 PM MDT Wed Mar 22 2023 Intermittent days of windy afternoons will continue through the mid portion of next week; in other words typical March weather. Dominant west flow will create this pattern with Thursday, Friday and next Tuesday and Wednesday the windiest days. Impulses coming through will bring a few showers to the area tonight through Friday. Temperatures will remain around normal through Monday and then warm back up Tuesday and Wednesday. && .SHORT TERM... (This evening through Thursday) Issued at 222 PM MDT Wed Mar 22 2023 Multi upper level low system over the Great Basin and central California continue to slowly lift northeast, over the CWA Thursday and east of the area Friday afternoon. Besides gusty winds this afternoon, Thursday and Friday afternoons will also become windy. Windy advisory will continue through early this evening. Some areas are at minimal advisory criteria, while some other areas have remained below it. At this time believe Thursday will remain just below advisory criteria. A few showers are possible as the upper trough slowly pushes through, mainly west of Deming. Attendant surface cold front also moves through tonight, ushering in a period of normal to slightly below normal temperatures over the weekend. && .LONG TERM... (Thursday night through next Tuesday) Issued at 222 PM MDT Wed Mar 22 2023 Westerly flow aloft will continue through this period. Friday looks to be another windy day, flirting with advisory criteria. Both NAM?GFS do show some marginal instability on Friday, so could be a thunderstorm or two. This of course could further enhance the winds. We catch a break Saturday through Monday as the flow aloft slackens a bit. Though a bit breezy each of these afternoons, it should remain well below advisory criteria. Next feature comes in just after the forecast period. Models all similar, showing Pacific upper low over the Great Basin Wednesday night and then over the central Rockies Thursday. This will be our next shot at some showers, though not a great shot. Winds will pick up again and with this preceding week of drying winds, we could see some critical fire conditions developing. && .AVIATION... (06Z TAFS) Issued at 1024 PM MDT Wed Mar 22 2023 VFR conditions expected through the TAF period with skies currently SCT/BKN200-250. Skies will remaind SCT-BKN through the overnight hours, with gradual clearing by late afternoon and evening. Winds will gradually decrease through the overnight hours to 7-10 knots and will remain through the mid morning hours. Winds ramp back up by the late morning and early afternoon timeframe to 15-25 knots with gusts to 30 knots. Direction will be from the SW-WSW through the afternoon timeframe, veering to the WNW-NW after FROPA between 21Z - 00Z timeframe. && .FIRE WEATHER... Issued at 222 PM MDT Wed Mar 22 2023 To sum up the week ahead...mostly dry but windy much of the time. West flow aloft will dominate the next week, bringing weak impulses through with it. Thursday and Friday afternoons will continue to be windy, then slacken Saturday through Tuesday; then windy again Wednesday. There are some chances of a few showers tonight through Friday, but the area as a whole will continue drying, especially fine fuels. Fortunately at this time gusty winds and low min RHs don't line up for critical conditions. This may change by mid to late next week. Min RH: Lowlands 15-25% Thursday and Friday, 10-15% Saturday through Tuesday. Mountains 25-40% Thursday and Friday, 15-25% Saturday through Tuesday. Vent rates very good-excellent through Sunday, then fair-good Monday and Tuesday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 53 70 44 64 / 10 10 0 0 Sierra Blanca 49 72 38 59 / 0 0 0 0 Las Cruces 49 69 39 64 / 10 20 0 0 Alamogordo 50 66 36 61 / 10 20 10 0 Cloudcroft 32 45 25 39 / 20 40 10 10 Truth or Consequences 47 64 37 61 / 20 20 0 0 Silver City 41 54 34 52 / 10 10 0 0 Deming 47 65 35 62 / 20 20 0 0 Lordsburg 45 62 33 59 / 10 10 0 0 West El Paso Metro 53 67 42 62 / 10 10 0 0 Dell City 45 73 37 63 / 0 0 0 0 Fort Hancock 47 76 38 65 / 0 0 0 0 Loma Linda 49 65 39 58 / 10 10 0 0 Fabens 49 73 39 64 / 0 10 0 0 Santa Teresa 49 67 38 62 / 10 10 0 0 White Sands HQ 54 67 43 62 / 10 20 0 0 Jornada Range 48 64 30 60 / 10 20 0 0 Hatch 49 65 31 62 / 10 20 0 0 Columbus 49 67 38 62 / 10 20 0 0 Orogrande 50 68 34 62 / 10 20 0 0 Mayhill 42 61 29 53 / 10 20 0 0 Mescalero 38 56 29 51 / 20 40 10 20 Timberon 36 56 28 50 / 10 30 10 0 Winston 39 58 33 54 / 10 10 0 0 Hillsboro 45 62 33 58 / 20 20 0 0 Spaceport 48 64 31 60 / 20 20 10 0 Lake Roberts 38 57 30 54 / 20 20 0 10 Hurley 43 60 32 57 / 10 10 0 0 Cliff 43 61 32 58 / 10 10 0 10 Mule Creek 39 55 27 52 / 10 0 0 10 Faywood 46 59 34 56 / 10 20 0 0 Animas 46 64 34 61 / 10 10 0 0 Hachita 47 64 34 60 / 20 20 0 0 Antelope Wells 48 64 34 62 / 10 20 0 0 Cloverdale 46 57 36 57 / 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...17-Hefner LONG TERM....17-Hefner AVIATION...38-Rogers
Hazardous weather outlook, Mar 22, 5:15 AM MDT, 21 hours 11 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 515 AM MDT Wed Mar 22 2023 NMZ401>417-TXZ418>424-231115- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 515 AM MDT Wed Mar 22 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Breezy to windy conditions expected during the afternoon. The strongest winds in northern and western areas with gusts up to 55 mph. Difficult driving conditions may develop, especially for high-profile vehicles. Blowing dust possible near Deming. Loose objects may be knocked over. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Breezy to windy through Sunday with cooler temperatures behind a cold front Thursday. Light rain showers possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:30 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Luna, Otero | 31 hr |
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.